I had my IUD in for 4 weeks, and my side effects were depression, anxiety, heart palpitations, extreme nausea, foggy head, my emotions were way off track. I too am 27 I have 2 boys my oldest is 6 and my little guy is 8 months old, I had the IUD put in after a friend of mine reccomended it. After I got it put in I passed out in the main office of my obgyn, that should have been the first sign.
3 Saturdays ago I was at work and I had pain in my ovaries, I called my ob and she said oh don't worry it is normal, so I chalked it up to being normal, ovulation maybe?? I felt ok on Sunday morning and afternoon, Sunday night I got out of the bath and I felt like I was going to pass out, I had hot/cold flashes, my heart was pounding to the point I called my ob, on a Sunday, I told her my symptoms, she told me the IUD would not cause this, it was in my head and to try to relax. On Monday morning, I was terrible, I called the ob's office and demanded an appointment to have the Mirena taken out. When I got there I spoke to a nurse I had never met before wich struck me odd because I have been with them since the birth of my 1st son, she told me there is no way the Mirena is causing my effects and to give it another month or so, she also gave me packets of Lexapro which is a depression/anxiety med. I have never been depressed or anxious in my life! But me the dumby, believed her and went home with the mirena still in, I took a lexapro hoping it would ease my mind, 6 hours later I was in the emergency room, I had a severe anxiety attack, I thought I was having a heart attack, my heart was pounding out of my chest, my hands and arms were numb, that night I had the ER DR take the Mirena out, I came home and was OK for the next 2 days, from then I was terrible, the infamous Mirena crash had crept up on me, I was in the ER again that following Thursday, I had nausea so bad that I could not move, seriosly could not move, I could not even sip water, I had to have a relative come over to watch my boys, That night at the Er was rough, they gave me medicine for the nausea which made it tollerable, from the on I was depressed, anxious, nervous and so emotional all I wanted to do was cry or sleep, my body felt as though it had ran out of gas, Thank God for my aunt and husband! The 3rd and final trip to the ER was this past Sunday, my dr recommened I take another lexapro for the Depression
and anxiety, again just hours later I was in the ER another attack, this time my hands closed shut and would not open, all of my blood work came back perfect, EKG perfect, chest x-Ray just fine, they gave me loranzapam for the anxiety and the nervousness, which has been great, I have been better the last few days, I still have bouts in a day that I feel the same creepy nervousness comming back, (It almost feels like someone just told me I had to go in for a major surgery) but most of the day is fine, I cried tonight when my husband left for work which is crazy he makes good money lol! My emotions are still not on track and I still have scattered nervousness throughout the day, I have switched ob's and have my first appointment with them on Tuesday to make sure everything is ok "down there" I will keep you posted, the side effects from this IUD are terrible I would not wish them on my worst enemy, most of all after the IUD is out you have to live with the effects and for me they proved to be worst! Your body has to adjust back to making it's normal hormones. My DR said it could take up to 3 months for me to feel 100% again, it has been 18 days and counting, each day I do feel better, I have been out of work for nearly 2 weeks, hoping to feel like my self soon. Keep a positive outlook, and when you think you are going crazy you are not and another thing to remember is that 99% of the effects that you will feel after your removal are a nasty remnent of the IUD, so do not think you are a hypocondriac(did I spell that right?) Good Luck and I hope you feel better soon. Danielle,